Alert archive / Maine / Small Craft Advisories in 2022

Small Craft Advisory 21, NWS Caribou, ME

February 21, 2022

NWS Caribou, ME issued this small craft advisory at Feb 21, 2022, 6:18 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2022, 6:18 AM EST (11:18 UTC)
Expired
Feb 21, 2022, 2:58 PM EST
In force
9 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

239 
WHUS71 KCAR 211118
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
618 AM EST Mon Feb 21 2022

ANZ052-211400-
/O.CAN.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/
/O.NEW.KCAR.SC.Y.0021.220221T1118Z-220221T1400Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
618 AM EST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-211800-
/O.CAN.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/
/O.NEW.KCAR.SC.Y.0021.220221T1118Z-220221T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
618 AM EST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 6 to 11 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
329 
WHUS71 KCAR 211405
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
905 AM EST Mon Feb 21 2022

ANZ052-211700-
/O.EXP.KCAR.SC.Y.0021.000000T0000Z-220221T1400Z/
/O.NEW.KCAR.SC.Y.0022.220221T1405Z-220221T1700Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
905 AM EST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-212215-
/O.EXT.KCAR.SC.Y.0021.000000T0000Z-220222T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
905 AM EST Mon Feb 21 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 7
  to 12 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
395 
WHUS71 KCAR 211652
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1152 AM EST Mon Feb 21 2022

ANZ052-211800-
/O.CAN.KCAR.SC.Y.0022.000000T0000Z-220221T1700Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1152 AM EST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have diminished below criteria.

$$

ANZ050-051-220000-
/O.CON.KCAR.SC.Y.0021.000000T0000Z-220222T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1152 AM EST Mon Feb 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Seas 7 to 10 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
394 
WHUS71 KCAR 211958
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
258 PM EST Mon Feb 21 2022

ANZ050-051-220400-
/O.CAN.KCAR.SC.Y.0021.000000T0000Z-220222T0000Z/
/O.NEW.KCAR.GL.A.0005.220223T0000Z-220223T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
258 PM EST Mon Feb 21 2022

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  6 to 11 ft possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 5:30 AM EST, 48 minutes earlier.

Area forecast discussion, Feb 21, 5:30 AM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
530 AM EST Mon Feb 21 2022

.SYNOPSIS...
A cold front will move across the area today and stall near the
coast tonight. Low pressure will approach Tuesday into Tuesday
night then cross northern Maine Wednesday. A cold front will
cross the area Wednesday afternoon. High pressure will cross the
region Thursday. Low pressure will track south of the Gulf of
Maine Friday.
&&

.NEAR TERM /THROUGH TONIGHT/...
High pressure building east into Ontario and western Quebec will
push a weak cold front into the north this morning. The cold
front will slowly press south across the area today possibly
bringing some spotty flurries to northern areas. The front is
the leading edge of some very cold Arctic air. However, support
for the high pressure system pushing into Quebec weakens and
lifts out to the northeast so the push of the front south
weakens during the day. We will only be on the very southern
fringe of the very cold air. Northern areas will be partly to
mostly cloudy with Downeast mostly sunny today. High pressure
building into Quebec this evening will push the front south to
near or just off the coast where it will stall overnight. Clouds
will increase tonight as moisture ahead of low pressure in the
plains begins to stream into the area. Light snow may begin to
overspread western areas late tonight into early Tuesday morning
in warm advection aloft as the low nears. Otherwise, the sky
will become overcast late tonight with lows below zero in the
far north to near freezing along the coast.
&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Low pressure will track northeast across the Great Lakes
Tuesday, drawing a front north across the region. Models are in
better agreement regarding the track of the low Tuesday night
through Wednesday. The low will track across Quebec province
Tuesday night. The low then tracks either across northern Maine,
or just northwest of Maine, early Wednesday before exiting
across the Gulf of Saint Lawrence Wednesday afternoon. The front
will be drawn northward across northern Maine in the form of a
warm front in advance of the low. The front is then drawn
southward in the form of a cold front in the wake of the low
Wednesday afternoon. Precipitation will expand across the
region Tuesday in the form of snow. Snow will persist across
northern areas Tuesday, with a transition to a wintry mix or
rain Downeast starting in the afternoon. Temperatures will warm
across the entire region Tuesday night with the warm front
lifting north. Rain will occur along the Downeast coast Tuesday
night. A wintry mix will change to rain across interior Downeast
and central portions of the forecast area through the evening
into the early morning hours. Across most northern areas, snow
will transition to a wintry mix early Tuesday night.
Precipitation could then transition to all rain late across
northeast areas. Snow will transition to a wintry mix across
northwest Aroostook county late. Snow accumulations through
Tuesday night will generally be an inch or less Downeast, with 1
to 3 inches across central portions of the forecast area. Snow
accumulations across northern Aroostook county will generally
range from 4 to 7 inches with the greater totals across the
Saint John Valley, with even slightly greater totals possible
across extreme northwest Aroostook county. The snow will mix
with sleet and freezing rain. Ice accumulations are generally
expected to be around a tenth of an inch or less across interior
Downeast and central portions of the region. Across northern
areas, ice accumulations of around a tenth up to two tenths of
an inch are expected. Rain early Wednesday will taper to showers
in the wake of the exiting low. Temperatures will fall in the
wake of the cold front Wednesday afternoon allowing rain showers
to transition to snow showers across northern areas where a
flash freeze is possible. Generally expect the snowpack will be
able to absorb much of the rain with this system so flooding is
not a significant concern. However, river basins across central
portions of the region including the Piscataquis River and
tributaries will need to be monitored for potential ice
movement. High pressure builds toward the region Wednesday night
with decreasing clouds. Temperatures will warm Tuesday through
Tuesday night. Much above normal level temperatures are expected
in advance of the cold front Wednesday.
&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
High pressure will build across the region Thursday with
mostly/partly sunny skies. High pressure will remain ridged
north and west of the region Friday while low pressure tracks
south of the Gulf of Maine. The exact track of the low will
determine the northern extent of the precipitation shield with
the low. Precipitation will be in the form of snow. The better
precipitation chances will occur Downeast, closest to the low
track. Lesser precipitation chances will exist northward across
the remainder of the forecast area. The least snow chances will
occur across northern areas, closest to high pressure.
Accumulating snow is likely Friday, though amounts will be
dependent on the eventual low track. High pressure will build
across the region Saturday with mostly/partly sunny skies. A
cold front could cross the region Sunday with a slight chance
of snow showers. Temperatures will be at below normal levels
Thursday through Sunday.
&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
NEAR TERM:
VFR today. Winds SW Downeast and N north, becoming N across the
area this afternoon. VFR tonight, lowering to MVFR late tonight
from SW to NE. NE winds.

SHORT TERM:
Tuesday...VFR/MVFR early, lowering to IFR/LIFR with developing
snow. Snow possibly transitioning to a wintry mix or rain
Downeast late. East/northeast winds 10 to 15 knots with gusts
up to 20 knots.

Tuesday night...IFR/LIFR. Snow or a wintry mix north, a wintry
mix changing to rain Downeast. East/southeast winds 10 to 15
knots with gusts up to 20 knots, becoming southwest.

Wednesday...IFR/LIFR early. VFR/MVFR late. Snow or a wintry mix
and rain north, rain Downeast, early. Snow showers north,
rain/snow showers Downeast during the afternoon. Southwest winds
10 to 15 knots with gusts up to 20 knots, becoming
west/northwest

Wednesday night...VFR/MVFR north. VFR Downeast. West/northwest
winds 10 to 20 knots with gusts up to 25 to 30 knots.

Thursday...VFR. Northwest/west winds 10 to 15 knots with gusts
up to 25 knots.

Thursday night...VFR. West/northwest winds around 10 knots,
becoming variable.

Friday...VFR/MVFR north with a chance of snow. IFR/LIFR
developing Downeast with snow. Northeast winds 10 to 15 knots
with gusts up to 20 knots, becoming north.
&&

.MARINE...
NEAR TERM: Winds will drop below gale early this morning, then
become light this afternoon as the weak cold front pushes over
the waters. NE winds will increase to SCA tonight, and possibly
gale over the offshore waters.

SHORT TERM: Small craft advisory conditions Tuesday. Gale
conditions Tuesday night through Wednesday. Small craft
advisory conditions Wednesday night. Rain develops Tuesday then
persists into Wednesday morning. Light freezing spray Wednesday
night.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning until 7 AM EST this morning for ANZ050>052.

&&

Near Term...Bloomer
Short Term...Norcross
Long Term...Norcross
Aviation...Bloomer/Norcross
Marine...Bloomer/Norcross
Hazardous weather outlook, Feb 21, 5:38 AM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
538 AM EST Mon Feb 21 2022

MEZ001>006-010-011-015>017-029>032-221200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
538 AM EST Mon Feb 21 2022

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Snow will expand across the region Tuesday, transitioning to a
wintry mix or rain late Downeast. Snow will transition to a wintry
mix and rain across northern areas Tuesday night, with a wintry mix
transitioning to rain across central and Downeast areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-221200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
538 AM EST Mon Feb 21 2022

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale conditions possible Tuesday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:05 AM ESTSmall Craft AdvisoryCAR3 hr
Feb 21, 2:58 PM ESTGale WatchCAR14 hr
Feb 21, 3:04 PM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset, Washington37 hr

Nearby

Small Craft Advisories in Maine, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.